Overdose with no-Spa (drotaverine): consequences, symptoms
Drotaverine, which is more familiar to many under its commercial name of "no-Spa", is a classic antispasmodic. It is widely used for the removal of spastic pain, relaxation of smooth muscles, expanding the lumen of blood vessels and supply oxygen to tissues. And since this tool is quite popular, and overdose with no-Spa is a pretty common phenomenon.
The scope and method of production
In pharmacies you can buy such forms of release of this antispasmodic:
- no-Spa tablets 40 mg, ampoules 2 ml 40 mg;
- no-Spa Forte – tablet form with a content of 80 mg of the active component;
- drotaverine tablets 40 mg, 2% solution for injections;
- drotaverine Forte – tablet form for 80 mg of active ingredient.
According to different reasons, someone prefers but-shpe, and someone quite happy with drotaverine. The scope and the mechanism of action of these drugs are exactly the same. These antispasmodics are used in such diseases:
- cholecystitis, cholangitis;
- pyelitis, cystitis;
- gastritis, peptic ulcer disease;
- enteritis, colitis;
- flatulence, irritable bowel syndrome;
- dysmenorrhea, strong contractions;
- hepatic and renal colic;
- angina, spasm of peripheral vessels.
In the valid dosage no-Spa drotaverine or may be indispensable in such conditions. But at the same time, in incorrect dosages, or when malice is possible to spasmolytics poisoning up to lethal outcome.
The circumstances of poisonings and overdoses
Drotaverine poisoning or with no-Spa may occur in such cases:
- Suicidal exceeding the allowable single and daily dosages. A person deliberately takes an excessive amount of pills to take her own life.
- In severe course of the disease, with the aim of facilitating condition exceeded the maximum allowable per day dosage (oral or parenteral).
- In pediatric practice used incorrect adult dosages.
- The use of such spasmolytics in patients with atrioventricular block.
- In patients with renal or hepatic insufficiency, even small dosages of these medicines can cause poisoning. This is due to the accumulation of a substance in the blood on the background of disturbed decay and elimination from the body.
- Allergies and asthma – this is another category of patients for whom no-Spa may be harmful.
- Pronounced confusion in the elderly. They may forgetfulness to take one medication several times, or confused him with the other.
- Children out of curiosity can swallow a lot of small yellow tablets shpy or drotaverine. Or you can do it on a dare with their peers.
Overdose of drotaverine or any other antispasmodic is possible with neglect and negligence of both the patients and medical staff. In addition, negligent parents who do not hide medicines from a large number of swallowed antispasmodics can die small children.
Symptoms of overdose and poisoning
The severity of the condition will depend on the dosage received medications, the presence of serious somatic illnesses and timely seeking help in a medical facility. Fortunately, people in healthy mind and memory overdoses, respectively, and poisoning are rare.
But still have the following symptoms of overdose shpy:
- hypotension (low blood pressure);
- tachycardia (an attack of heart rate to 300 beats per minute);
- reduce the speed of psychomotor reactions;
- dizziness, ataxia, darkening of the eyes;
- feeling short of breath;
- tremor, convulsions;
- sleeplessness or drowsiness;
- allergic reaction – rash, itching, fever;
- dryness in the mouth;
- nausea, vomiting, constipation.
In severe cases, overdose and poisoning occurs stop breathing and heartbeat.
People, plotting suicide, taking from 50 to 100 tablets but-shpy or drotaverina at once. But lethal dose shpy for a person can be different in each case. It depends on the age, General condition of the patient and the antispasmodic combination with other drugs or alcohol.
The rendering of first aid
As soon as there was suspicion on poisoning with no-Spa is reasonable to act according to this scheme:
- Call an ambulance or to find another way to transport the patient to a specialized Agency.
- Waiting team of paramedics necessary to provoke vomiting, thus reducing the amount absorbed in the stomach drugs. This can be done by drinking quick gulps 2 litres of water or pushing the tongue root, cause reflex vomiting.
- If the patient is unconscious, then it should be placed horizontally on a hard surface, gently turning his head to the side and unbutton clothing to ease breathing. If need be, to make an artificial respiration and indirect heart massage.
All future rehabilitation activities should provideby a qualified technician.
Treatment in a hospital
Upon admission to the hospital the first thing the treatment starts with gastric lavage. Do it and in that case, if you had previously deliberately caused vomiting prior to arrival at the hospital, as the active substance will leave the body for 72 hours.
In addition, appointed a cleansing enema, laxatives and sorbents. This is because about 30% of the drug with bile flows into the lower digestive tract.
To reduce the negative effects to a minimum, you must quickly wash the drug from the blood stream. This can be used such methods:
- hemosorption – blood contact with the sorbents outside the body;
- plasmasorbtion – plasma patient is passed through the sorbent;
- limfosorbtsiya – clearing the Central lymph of toxic metabolites;
- forced diuresis – a deliberate increase in renal excretory function.
The special antidote to overdose with no-Spa antispasmodics and similar pharmaceutical practices does not exist!
If the victim disturbed breathing, it is connected to the ventilator. When crashes giving heart, conduct pacing and resorted to using atropine, epinephrine, isuprel. To avoid dehydration, use intravenous infusion of normal saline.
If the overdose was not caused by accident, and the patient deliberately sought to finals with a fatal outcome, it is imperative to the provision of psychological supportby connecting psychiatrists and psychologists.
If the permissible dosage of antispasmodics in specific age categories were exceeded in a timely manner is critical, and this person was not given medical assistance, the sad outcome is death.
Not always excessive use of antispasmodics leads to disastrous outcome, but intoxication can cause irreparable damage to health. The most striking consequence of overdose with no-Spa may be the development of kidney and liver failure. As well as serious disorders in the cardiovascular system.
Despite the fact that drotaverine and other drugs with this active ingredient are considered fairly safe, it is important to follow the doctor's recommendations and what is prescribed in the instructions for use. Well all know when to stop.